Alert archive / Ohio / Areal Flood Advisories in 2021

Areal Flood Advisory 89, NWS Cleveland, OH

August 19, 2021Ashtabula County, Trumbull County, Ohio

NWS Cleveland, OH issued this areal flood advisory at Aug 19, 2021, 4:02 PM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2021, 4:02 PM EDT (20:02 UTC)
Expired
Aug 19, 2021, 6:54 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashtabula County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Aug 19, 3:04 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 19, 3:04 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
304 PM EDT Thu Aug 19 2021

.SYNOPSIS...
A broad upper level trough will linger over the region through
Saturday. A cold front will approach the area from the northwest
Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Scattered showers and thunderstorms continue to move across NE
Ohio as a weak upper level trough continues to move across the
region as a moist airmass remains. Daytime heating has allowed
for increased instability at the surface, allowing for enough
forcing for these to develop. The primary threat this evening
remains locally heavy rainfall in the strongest storms. Overall
coverage should quickly diminish with sunset. High temperatures
across the area range from the upper 70s in the east to the mid
to upper 80s in the west.

Overnight, cloud cover should begin to dissipate, allowing for
temperatures to quickly cool. With the moist airmass lingering,
it is likely that many locations will reach saturation and
areas of fog will develop. There may be areas, particularly in
the eastern counties, of dense fog, reducing visibilities to
less than 1 mile. Overnight lows will be in the low to mid 60s.

Friday will finally be a break in active weather for much of the
area. A broad trough aloft with a surface high pressure will
result in primarily dry conditions across the area. Isolated
showers are possible in the far southern portion of the CWA
Friday afternoon into evening, where the highest moisture
values are. High temperatures will be in the mid to upper 80s
with dewpoints averaging in the mid 60s, keeping muggy
conditions around. Overnight lows will be in the low to mid 60s
and the potential for fog in the late overnight/early morning
hours will need to be monitored.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Generally, a quiet start to the weekend is anticipated as an upper
level low meanders across the Mid-Atlantic region Saturday into
Sunday. An isolated shower and/or thunderstorm or two are possible
on Saturday, mainly diurnally-driven or via lake breeze circulation.
Coverage will be limited as dry mid-level air remains in place (K-
index generally less than 30 across much of the area). By Sunday, a
weakening upper trough and associated weak cold front may move east
across the area, providing better lift and perhaps a narrow corridor
of enhanced mid-level moisture for more of a scattered
shower/thunderstorm coverage. High temperatures will be above
average on both Saturday and Sunday, in the upper 80s to lower
90s.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
By Monday, flow aloft becomes more zonal as the upper-level low
begins to move east off of the Mid-Atlantic coast and ahead of a
stronger, upper trough across the Upper Great Lakes. Instability
will remain weak on Monday as warmer air aloft is advected into the
region. Dry mid-level level air should also keep any shower and/or
thunderstorm chances at a minimum. By Monday night into Tuesday,
MUCAPE approaches more in the moderate range and we'll have to watch
for any developing nocturnal convective systems across the lower
Great Lakes, though any systems should be on the weakening trend as
they approach the local area. Overnight/morning convection could
have impacts on any additional development by Tuesday afternoon, so
at this point, think the best chance for anything more than isolated
would be generally along and west of the I-77 corridor where the
better moisture field exists.

Tuesday may have the potential to be the hottest day out of the long
term period, but again, dependent on any overnight convection Monday
night into Tuesday morning. If all goes as forecast, high
temperatures on Tuesday will easily reach the lower 90s, with heat
indices in the mid to upper 90s.

By Wednesday, the next upper trough begins descending south across
the Upper Midwest, bringing another round of scattered showers
and/or thunderstorms across the area as low-level moisture remains
in place. The upper trough will continue east across Ontario,
extending a cold front through the area sometime during the day
Thursday with another round of scattered showers and/or
thunderstorms possible. The best wind field will reside north of the
area, so confidence in any organized storms at this time is low.
This cold front will bring to an end the warm and humid air mass
that will be over the area for much of the week. Highs on Wednesday
will be in the upper 80s with more normal highs in the low to mid
80s on Thursday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Conditions have finally improved to mainly VFR conditions as the
remnants of Tropical Storm Fred have moved out of the area. High
clouds continue to move across the area, along with a diurnal cu
field. This afternoon into the early evening hours, isolated
showers and thunderstorms over the eastern terminals may
temporarily reduce ceilings and visibilities to MVFR conditions.
Winds will remain light and variable today.

Overnight, clouds will diminish, allowing for temperatures to
cool and areas of fog to develop, with the densest fog likely
across the southern terminals. Some hi-res guidance suggests
visibilities being reduced to low end IFR, however with low
confidence in the location and timing of denser fog, have opted
to only decrease visibilities to a minimum of 2SM. Conditions
will gradually improve to VFR on Friday, with all fog
dissipating near 14-15Z. Winds will remain light through the
entire period.

Outlook...Non-VFR possible in thunderstorms south during the
afternoon/early on Friday. These non-VFR conditions in
scattered thunderstorms spread to all locations on Saturday. A
cold front arrives Sunday into Sunday night with another round
of non-VFR thunderstorms possible.

&&

.MARINE...
Generally quiet conditions are forecast over the lake with no marine
headlines anticipated. Light flow is expected Friday through
Saturday with high pressure over the area. Southwest to west flow
will develop over the lake on Sunday, 5 to 10 knots. Light flow will
return across the lake again by Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Campbell
MARINE...Kahn
Hazardous weather outlook, Aug 19, 2:45 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
245 PM EDT Thu Aug 19 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-201845-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
245 PM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:08 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull3 hr
Aug 19, 3:45 PM EDTFlash Flood WarningCLETrumbull4 hr

Nearby

Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.